MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation result of cutting wire broken.Block h11: investigation results: the returned microknife xl was analyzed, and a visual and microscopic inspection found that the distal section of the working length (tip) was cut off.The device was actuated and the needle was not able to extend.The device was dissembled and was observed that the cutting wire was broken, consequently, the needle was unable to extend.No other problems with the device were noted.The results of the analysis performed on the returned device found that the cutting wire was broken and blackened.Based on this condition it can be determined that current was applied to the device.It is likely that the technique used, the patient anatomy, interaction with the scope or additional devices, also if it was exceeded the maximum of voltage or if the cutting wire was not in constant motion; therefore, these procedural factors could have contributed to the broken wire leading to an extension issue as well due to the missing broken section.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the knife was not displayed.The procedure was completed with different device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of device cutting wire broken.Please see block h11 for full investigation details.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24565008
Report Number3005099803-2026-00898
Device Sequence Number21066225
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)260814(10)34638226
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0034638226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown